Alert archive / New York / Wind Advisories in 2013

Wind Advisory 17, NWS Buffalo, NY

October 7, 2013Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this wind advisory at Oct 7, 2013, 4:40 AM EDT for Jefferson County, Lewis County, Oswego County, New York. It took effect at Oct 7, 2013, 5:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2013, 4:40 AM EDT (08:40 UTC)
In effect from
Oct 7, 2013, 5:00 AM EDT
Expired
Oct 7, 2013, 10:31 AM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WWUS71 KBUF 070840
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
440 AM EDT MON OCT 7 2013

NYZ006>008-071800-
/O.NEW.KBUF.WI.Y.0017.131007T0900Z-131007T1800Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
440 AM EDT MON OCT 7 2013

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

* LOCATIONS...OSWEGO...JEFFERSON...AND LEWIS COUNTIES.

* TIMING...EARLY THIS MORNING THROUGH EARLY THIS AFTERNOON.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SUCH WINDS MAY RESULT IN SOME DOWNED TREE LIMBS AND
  POWER LINES AND RESULT IN SCATTERED POWER OUTAGES...AND WILL
  ALSO MAKE FOR MORE DIFFICULT TRAVEL IN HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

JJR
1 follow-up statement
357 
WWUS71 KBUF 071431
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1031 AM EDT MON OCT 7 2013

NYZ006>008-071545-
/O.CAN.KBUF.WI.Y.0017.000000T0000Z-131007T1800Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1031 AM EDT MON OCT 7 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Oct 7, 4:36 AM EDT, 4 minutes earlier.

Area forecast discussion, Oct 7, 4:36 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
436 AM EDT MON OCT 7 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TODAY AND BRING A PERIOD
OF HEAVY RAIN AND GUSTY WINDS...ALONG WITH A SHARP DROP IN
TEMPERATURES. A BRIEF PERIOD OF COOL WEATHER TONIGHT AND TUESDAY
WILL THEN GIVE WAY TO GRADUALLY WARMING TEMPERATURES AGAIN FOR THE
BALANCE OF THE WEEK AS HIGH PRESSURE SETTLES ACROSS THE LOWER GREAT
LAKES.

&&

.NEAR TERM /THROUGH TONIGHT/...
A POTENT UPPER LEVEL TROUGH OVER THE WESTERN GREAT LAKES WILL
RAPIDLY EJECT NORTHEASTWARD TODAY AND TONIGHT...WITH ITS AXIS
REACHING CENTRAL QUEBEC AND NORTHERN NEW ENGLAND BY TUESDAY MORNING.
ITS ATTENDANT SURFACE LOW OVER EASTERN ONTARIO WILL LIFT NORTHEAST
ALONG A SIMILAR TRAJECTORY...WITH ITS TRAILING STRONG COLD FRONT
SWEEPING ACROSS WESTERN AND NORTH CENTRAL NEW YORK DURING THE COURSE
OF TODAY. AN 08Z SURFACE ANALYSIS SHOWS THE COLD FRONT JUST NOW
MAKING ITS WAY INTO FAR WESTERN NEW YORK...WITH THE LEADING EDGE OF
ITS BAND OF ANAFRONTAL SHOWERS LINGERING A LITTLE FURTHER BEHIND
ACROSS EASTERN LAKE ERIE/NORTHWESTERN PENNSYLVANIA.

AS THE FRONT PUSHES ACROSS OUR REGION TODAY...EXPECT IT TO BE
FOLLOWED BY ROUGHLY A 4-6 HOUR PERIOD OF SHOWERS...SOME OF WHICH
WILL BE MODERATE TO HEAVY AT TIMES GIVEN THE RICH SUPPLY OF MOISTURE
/PWATS NEAR 1.75 INCHES/ AND PLENTIFUL LIFT ACCOMPANYING THE FRONTAL
PASSAGE. A MODEL/WPC QPF CONSENSUS SUGGESTS TOTAL RAINFALL AMOUNTS
OF AS MUCH A HALF TO THREE QUARTERS OF AN INCH OUT OF THIS...THOUGH
COULD EASILY SEE AMOUNTS REACHING AS HIGH AS AN INCH GIVEN THE
AFOREMENTIONED FAVORABLE DEEP MOISTURE AND FORCING. THIS STATED...DO
NOT EXPECT THIS TO RESULT IN OVERLY SIGNIFICANT HYDRO ISSUES GIVEN
THE FAIRLY QUICK EXPECTED MOVEMENT OF THE FRONT...WITH ANY SUCH
PROBLEMS LIKELY TENDING TO BE RATHER LOCALIZED AND MAINLY CONFINED
TO AREAS OF POOR DRAINAGE. WHILE INSTABILITY LEVELS ASSOCIATED WITH
THE FRONT LOOK TO BE RATHER MINIMAL AND NOT SUPPORTIVE OF MUCH OF A
THUNDER THREAT...HAVE ELECTED TO RETAIN A LOW CHANCE OF THUNDER IN
THE FORECAST GIVEN THE IMPRESSIVE NATURE OF THE SYNOPTIC-SCALE
FORCING.

TIMING-WISE...THE FRONT LOOKS TO BE MOVING A LITTLE FASTER THAN THE
00Z GUIDANCE SUITE WOULD SUGGEST...SO HAVE TRIED TO GO A LITTLE
FASTER TIMING COMPARED TO GUIDANCE WHEN PUTTING TOGETHER THE
OFFICIAL FORECAST. THIS WOULD RESULT IN THE BULK OF THE RAIN ENDING
FAR ACROSS WESTERN NEW YORK BY MIDDAY...BY EARLY THIS AFTERNOON
ACROSS THE FINGER LAKES...AND BY LATE AFTERNOON ACROSS THE NORTH
COUNTRY.

ONE ADDITIONAL CONCERN IN ADVANCE OF THE FRONT WILL BE THE POTENTIAL
FOR STRONG SOUTHERLY WINDS ACROSS OUR FAR EASTERN ZONES...WHICH WILL
SEE THE BEST CHANCE OF WINDS ASSOCIATED WITH THE STRONG 50-60 KT LOW
LEVEL JET MIXING DOWN TO THE SURFACE...PARTICULARLY ACROSS THE
HIGHER TERRAIN AND IN FAVORED DOWNSLOPE FLOW REGIONS. NAM BUFKIT
MOMENTUM TRANSFER SCHEME SUGGESTS THIS POTENTIAL WITH ADVISORY-TYPE
GUSTS OF AROUND 40 KNOTS INDICATED FROM CENTRAL NEW YORK NORTHWARD
ACROSS THE NORTH COUNTRY...WHICH WOULD BE LIKELY TO CAUSE MORE
PROBLEMS THAN USUAL GIVEN BOTH THE SOMEWHAT ATYPICAL WIND DIRECTION
AND THE FACT THAT THERE ARE STILL QUITE A BIT OF LEAVES LEFT ON THE
TREES. WITH THIS IN MIND...HAVE HOISTED A WIND ADVISORY FOR OSWEGO
COUNTY AND THE NORTH COUNTRY FOR 09Z-18Z TODAY IN COLLABORATION WITH
SURROUNDING WFOS. AFTER 18Z...EXPECT THE COLD FRONT AND THE CORE OF
THE STRONGEST WINDS ALOFT TO BE EAST OF THIS AREA...WHICH SHOULD
EASE THE THREAT FOR 40 KT WIND GUSTS.

IN THE WAKE OF THE FRONT...WINDS WILL SHIFT TO WEST-SOUTHWESTERLY
AND INCREASE SHARPLY AFTER THE SHOWERS END AND COLD ADVECTION GETS A
CHANCE TO RAMP UP/HELP AT LEAST PARTIALLY MIX DOWN LINGERING HIGHER
MOMENTUM AIR FROM ALOFT. WITH 30-40 KNOT WINDS STILL LINGERING ALOFT
IN THE WAKE OF THE FRONT...THIS SHOULD TRANSLATE INTO ANOTHER ROUND
OF FAIRLY WINDY CONDITIONS FOR THE AREA THIS AFTERNOON AND
EVENING...THOUGH THIS TIME WINDS WILL LIKELY REMAIN A BIT BELOW
ADVISORY LEVELS.

LATER THIS AFTERNOON AND EARLY THIS EVENING...A SECONDARY SURFACE
TROUGH/SWATH OF DEEPER MOISTURE ASSOCIATED WITH THE MAIN UPPER LEVEL
TROUGH AXIS WILL QUICKLY CROSS THE REGION. THIS WILL BRING A LIMITED
POTENTIAL FOR SOME MORE SCATTERED LIGHT SHOWERS DURING ITS
PASSAGE...WITH WINDS DROPPING OFF MARKEDLY IN ITS WAKE. COUPLED WITH
SUFFICIENTLY COLD AIR ALOFT /850 MB TEMPS DROPPING TO +2 TO +3C/...
THE INCREASE IN MOISTURE SHOULD ALSO BE ENOUGH FOR A BRIEF ROUND OF
LAKE EFFECT/LAKE-ENHANCED SHOWERS DOWNWIND OF THE LAKES LATE THIS
AFTERNOON AND EARLY THIS EVENING...BEFORE STRONG SUBSIDENCE/DRYING
ASSOCIATED WITH RAPIDLY BUILDING SURFACE RIDGING HELPS TO SHUT THIS
DOWN DURING THE REMAINDER OF THE NIGHT. IN GENERAL...EXPECT THE MOST
ORGANIZED LAKE-DRIVEN SHOWERS TO BE FOUND EAST AND NORTHEAST OF THE
LAKES LATE THIS AFTERNOON AND EARLY THIS EVENING...BEFORE
DIMINISHING AS THESE SHIFT TO AREAS SOUTHEAST OF THE LAKES
OVERNIGHT.

AS FOR TEMPS...THESE WILL TREND MUCH COOLER THROUGH THE PERIOD GIVEN
THE AFOREMENTIONED STRONG COLD AIR ADVECTION PATTERN. HIGHS TODAY
WILL RANGE FROM THE UPPER 50S IN THE WEST TO AROUND 70 EAST...WITH
THESE GENERALLY OCCURRING EITHER AT THE START OF THE DAY OR
IMMEDIATELY IN ADVANCE OF THE FRONT. LOWS TONIGHT WILL THEN DROP
BACK INTO THE 40S AREAWIDE...OR RIGHT ABOUT TO WHERE THEY SHOULD BE
AT THIS TIME OF YEAR.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
FAIR DRY WEATHER WILL BE IN PLACE DURING THIS PERIOD AS A BROAD
AMPLIFYING TROUGH WILL EASE ACROSS THE EASTERN HALF OF THE COUNTRY.
THIS PERIOD WILL NOT BE QUITE AS SIMPLE AS EARLIER BELIEVED THOUGH
AS A POTENTIAL FLY IN THE OINTMENT WILL COME LATE IN THE PERIOD.

BAGGINESS SEEN IN THE 00Z H85 ANALYSES OVER THE DEEP SOUTH SUGGESTS
THE MAKINGS OF A FUTURE SHORTWAVE...AND SURE ENOUGH...THE VARIOUS
GUIDANCE PACKAGES HAVE LOCKED ONTO A SUBTLE CIRCULATION THAT WILL
GET LOST WITHIN A WEAKENING MID LEVEL FLOW OVER THE SOUTHEASTERN
STATES. THIS FESTERING FEATURE WILL BECOME A CUT OFF LOW THAT MAY
MARGINALLY IMPACT OUR REGION LATE IN THE WEEK. MORE ON THIS IN THE
DETAILS FOUND BELOW.

A LARGE AREA OF HIGH PRESSURE WILL DRIFT ACROSS NEW YORK STATE ON
TUESDAY...WHILE A SEASONABLY COOL NORTHWEST FLOW WILL BE IN PLACE
OVER THE RELATIVELY WARM WATERS OF THE LOWER GREAT LAKES. THE LATTER
WILL HELP TO PRODUCE SOME LAKE INDUCED CLOUDS SOUTHEAST OF BOTH
LAKES DURING THE MORNING...BUT AS A CAPPING SUBSIDENCE INVERSION
FURTHER LOWERS WITH THE ONSET OF WARM ADVECTION...ANY WEAK LAKE
INVOLVEMENT WILL BE REMOVED. DIURNAL MIXING OF BONE DRY AIR ABV 5K
FT WILL THEN HELP TO MIX OUT THE MORNING LAKE INDUCED STRATO-CU...
WITH GENERAL SUBSIDENCE PROVIDING PLENTY OF SUNSHINE FOR THE REGION
IN THE AFTERNOON. IT WILL BE SEASONABLE FOR CHANGE AS H85 TEMPS AVG
4C WILL SUPPORT MAX TEMPS WITHIN A FEW DEGREES OF 60. THIS WILL
LIKELY FEEL EVEN COOLER TO MANY AFTER OUR RECENT STRETCH OF INDIAN
SUMMER WARMTH.

TUESDAY NIGHT WILL THEN BE CHILLY ACROSS THE FORECAST AREA AS HIGH
PRESSURE CENTERED OVER NEW ENGLAND WILL PROVIDE CLEAR SKIES AND
LIGHT WINDS OVER OUR FORECAST AREA. THIS WILL TRANSLATE INTO GOOD
RADIATIONAL COOLING THAT SHOULD PUSH OVERNIGHT TEMPS DOWN TO AROUND
40 FOR MOST AREAS...WITH SOME FROST EXPECTED EAST OF LK ONTARIO AND
IN THE CHILLIER SOUTHERN TIER VALLEYS WHERE TEMPS WILL BE IN THE
30S.

THE SFC HIGH PARKED OVER NEW ENGLAND WILL PRODUCE A GLORIOUS DAY FOR
WESTERN AND NORTH CENTRAL NEW YORK ON WEDNESDAY...AS CONTINUED WEAK
WARM ADVECTION WILL HELP TO TACK A FEW MORE DEGREES ONTO OUR
AFTERNOON TEMPERATURES. HIGHS WILL GENERALLY BE IN THE MID TO UPPER
60S.

OUR ATTENTION WILL THEN TURN TO THE AFOREMENTIONED SOUTHERN
CIRCULATION...WHICH WILL BE LURKING OVER THE CAROLINAS WEDNESDAY
AFTERNOON. AN EASTERLY FLOW WILL BECOME ESTABLISHED BETWEEN THIS
FEATURE AND THE HIGH PRESSURE SITUATED OVER NEW ENGLAND...WITH
ATLANTIC MOISTURE BEING PUMPED WESTWARD ACROSS THE MID ATLANTIC
REGION. THE MOISTURE WILL BE OROGRAPHICALLY LIFTED INTO A WEALTH OF
LOW CLOUDS THAT WILL EVENTUALLY WORK ITS WAY UP THE APPALACHIANS TO
OUR REGION. SOME HIGH LEVEL CLOUD COVER MAY ALREADY START TO WORK
ITS WAY FAR ENOUGH NORTH TO OUR SOUTHERN COUNTIES WEDNESDAY
AFTERNOON...WITH THE MORE NOTICEABLE LOW CLOUDS CREEPING UP FROM
PENNSYLVANIA TO OUR SOUTHERN TIER COUNTIES WEDNESDAY NIGHT.

WHILE THERE IS REASONABLY HIGH CONFIDENCE THAT AT LEAST SOME OF THIS
CLOUD COVER WILL BE IN PLACE ACROSS MUCH OF WESTERN NEW YORK
THURSDAY AND THURSDAY NIGHT...THE VARIOUS GUIDANCE PACKAGES ARE
HAVING DIFFICULTY IN RESOLVING THE NORTHWARD EXTENT OF THE CLOUD
COVER AND ANY ASSOCIATED NUISANCE PCPN. THE GFS BRINGS THE SUBTLE
MID LEVEL DISTURBANCE UP ACROSS PENNSYLVANIA WHILE THE ECMWF KEEPS
IT CENTERED A COUPLE HUNDRED MILES FURTHER SOUTH. WILL THUS INCREASE
THE CLOUD COVER FROM CONTINUITY WHILE RAISING POPS IN THE SRN TIER
TO SLGT CHC.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
WHILE THE FORECAST IS NOT EXACTLY SIMPLE AND STRAIGHT FORWARD DURING
THIS PERIOD...THERE IS MEDIUM TO HIGH CONFIDENCE THAT THE BULK OF
OUR REGION WILL EXPERIENCE FAIR AND SEASONABLY MILD WEATHER.

THE MEDIUM RANGE ENSEMBLES ARE IN GOOD AGREEMENT THAT THE
HEMISPHERIC PATTERN WILL REMAIN BLOCKED OVER EASTERN NORTH AMERICA
AND THE NORTH ATLANTIC FOR MUCH OF THIS TIME FRAME. THIS WILL
INCLUDE A DEEP CUTOFF THAT WILL REMAIN ANCHORED NEAR THE DAVIS
STRAIT WHILE STRONG RIDGING WILL BE FOUND OVER NEW ENGLAND AND
QUEBEC. THIS WILL BE THE EASY PORTION OF THE MAP TO FORECAST.

AS WAS THE CASE IN THE DAYS LEADING UP TO THIS POINT...THE
DIFFICULTY WILL BE FORECASTING THE MOVEMENT OF THE MID LEVEL
CIRCULATION IN THE VCNTY OF THE MID ATLANTIC STATES. THIS FEATURE
WILL ESTABLISH THE SEMBLANCE OF A REX BLOCK...WITH THE
AFOREMENTIONED RIDGE BLOCKING ITS NORTHWARD MOVEMENT/EJECTION. AS A
RESULT...AN EASTERLY FLOW OFF THE ATLANTIC WILL KEEP FEEDING
MOISTURE INLAND ACROSS PENNSYLVANIA AND POSSIBLY NEW YORK STATE.

THIS PATTERN SHOULD LEAD TO MORE CLOUD COVER OVER WESTERN NEW YORK
THAN WAS PREVIOUSLY ADVERTISED...BUT ANY PCPN FROM THE ONSHORE FLOW
AND SUBSEQUENT OROGRAPHIC LIFTING SHOULD STAY TO OUR SOUTH. THE
ECMWF IS THE MOST AGGRESSIVE WITH THE ATLANTIC MOISTURE GETTING INTO
OUR REGION...BUT GIVEN THE MODELS POOR PERFORMANCE OF LATE...AM
SKEPTICAL TO LEAN TO HEAVILY ON ITS SOLUTION. WILL USE A STRAIGHT
BLEND OF OUR CONTINUITY WITH THE 00Z GFS AND ECMWF OPERATIONAL
SOLUTIONS FOR THIS MORNINGS FORECAST. THIS WILL LEAD TO SLIGHT CHC
POPS FOR THE WESTERN COUNTIES FOR PARTS OF THIS PERIOD.

IN TERMS OF TEMPERATURES...THE VARIOUS ENSEMBLES FAVOR H85 READINGS
OF 10 TO 12C. THIS WILL SUPPORT ABOVE NORMAL MERCURY LEVELS WITH
HIGHS GENERALLY IN THE MID TO UPPER 60S...WITH A BIT COOLER WEATHER
POSSIBLE FOR THE EASTERN LAKE ONTARIO REGION AS THE PERIOD COMES TO
A CLOSE.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
A STRONG COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST TODAY...
WITH RAPIDLY LOWERING CIGS A 4-6 HOUR PERIOD OF MODERATE TO HEAVY
SHOWERS AND POSSIBLE EMBEDDED THUNDERSTORMS IMMEDIATELY FOLLOWING IN
ITS WAKE. EXPECT CIGS TO FIRST LOWER TO LOW MVFR/IFR BEHIND THE
BOUNDARY...WITH IFR CONDITIONS THEN BECOMING MORE WIDESPREAD WITH
THE ARRIVAL OF THE SHOWERS. WITH THE PASSAGE OF THE FRONT...LLWS
CONCERNS WILL ALSO EASE AS THE CORE OF THE STRONGEST WINDS AT 2-3
KFT GETS SHUNTED OFF TO THE EAST.

ONCE THE SHOWERS TRAILING THE FRONTAL BOUNDARY COME TO AN END...
EXPECT CONDITIONS TO REBOUND TO VFR IN MOST AREAS TODAY...THOUGH IT
WILL ALSO BECOME QUITE WINDY AS INCREASING COLD AIR ADVECTION HELPS
TO MIX DOWN SOME LINGERING 30-40 KT WINDS ALOFT...WHICH WILL RESULT
IN WESTERLY SURFACE WINDS INCREASING TO 20-30 MPH WITH GUSTS AS HIGH
AS 45 MPH.

LATER THIS AFTERNOON AND EARLY THIS EVENING...A SECONDARY TROUGH AND
AREA OF WRAPAROUND MOISTURE WILL PASS THROUGH THE REGION. THIS MAY
BRING SOME ADDITIONAL SCATTERED LIGHT SHOWERS...ALONG WITH THE
POSSIBILITY OF A BRIEF PERIOD OF LAKE EFFECT RAIN SHOWERS/MVFR
CONDITIONS DOWNWIND OF THE LAKES. FOLLOWING THE PASSAGE OF THIS
TROUGH...SHOWERS AND WINDS WILL BOTH DIMINISH...THOUGH MVFR TO VFR
CIGS WILL LINGER THROUGH THE BALANCE OF THE NIGHT.

OUTLOOK...
TUESDAY...MVFR IMPROVING TO VFR.
WEDNESDAY THROUGH FRIDAY...VFR. SOME PATCHY MORNING IFR VSBYS IN
VALLEY FOG.

&&

.MARINE...
A STRONG COLD FRONT WILL CROSS THE LOWER GREAT LAKES TODAY. THIS
FRONT WILL BRING A PERIOD OF MODERATE TO HEAVY SHOWERS AND POSSIBLE
EMBEDDED LIGHTNING STRIKES...WITH MODERATE SOUTHERLIES IN ADVANCE OF
THE FRONT GIVING WAY TO RAPIDLY INCREASING SOUTHWESTERLIES/
WESTERLIES IN ITS WAKE. EXPECT SUSTAINED WINDS TO ULTIMATELY
INCREASE TO HIGH-END ADVISORY LEVELS...THOUGH A FEW GUSTS TO GALE
FORCE WILL NOT BE OUT OF THE QUESTION. WINDS AND WAVES WILL THEN
RAPIDLY SUBSIDE TONIGHT AND TUESDAY AS HIGH PRESSURE BUILDS ACROSS
THE LOWER GREAT LAKES...WITH GENERALLY TRANQUIL CONDITIONS THEN
EXPECTED TO PREVAIL THROUGH THE REMAINDER OF THE WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NYZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT TUESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
         LEZ020.
         SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 3 AM
         EDT TUESDAY FOR LOZ042-043.
         SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR LOZ045.
         SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 10 AM EDT
         TUESDAY FOR LOZ044.
         SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM
         EDT THIS EVENING FOR SLZ022-024.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Oct 6, 4:55 AM EDT, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
455 AM EDT SUN OCT 6 2013

NYZ001-002-010>012-019>021-085-070900-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
455 AM EDT SUN OCT 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL CROSS THE REGION EARLY MONDAY AND PRODUCE AN
AVERAGE RAINFALL OF ONE HALF TO THREE QUARTERS OF AN INCH. SOME
STRONG WINDS WILL BE ASSOCIATED WITH THE FRONT AS WELL...
PARTICULARLY ACROSS THE HIGHER TERRAIN WHERE GUSTS TO 45 MPH WILL
BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ045-NYZ003>008-013-014-070900-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-
ONTARIO-
455 AM EDT SUN OCT 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO...
WESTERN AND NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL CROSS THE REGION ON MONDAY AND POSSIBLY INTERACT
WITH SOME OF THE MOISTURE FROM TROPICAL STORM KAREN. THIS WILL
HELP TO PRODUCE A PERIOD OF HEAVY RAIN...WITH AN AVERAGE RAINFALL
OF AN INCH TO AN INCH AND A HALF. WHILE RIVER OR CREEK FLOODING IS
NOT CURRENTLY ANTICIPATED...THIS COULD RESULT IN SOME LOCALIZED
FLOODING IN LOW LYING AREAS AND OTHER AREAS OF POOR DRAINAGE.

SOME STRONG WINDS WILL ALSO BE ASSOCIATED WITH THE COLD FRONT...
PARTICULARLY ACROSS THE HIGHER TERRAIN WHERE GUSTS TO 45 MPH WILL
BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>044-062>065-SLZ022-024-070900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
455 AM EDT SUN OCT 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH/JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 10:30 AM EDTSpecial Weather StatementBUFJefferson, Lewis, Oswego60 min
Oct 7, 11:33 AM EDTSpecial Weather StatementBUFLewis57 min

Nearby

Wind Advisories in New York, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.